Alert archive / Texas / Freeze Warnings in 2013
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Mar 25, 2013, 3:27 PM CDT for 21 counties in Texas. It took effect at Mar 26, 2013, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2013, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 26, 2013, 3:00 AM CDT
- Expired
- Mar 26, 2013, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WWUS74 KEWX 252027 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT MON MAR 25 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY FOR ALL OF THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .COLD SURFACE HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TONIGHT. A COMBINATION OF LIGHT WINDS...DRY AIR AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL WELL BELOW NORMAL TONIGHT INTO TUESDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED IN MUCH OF THE HILL COUNTRY WITH SOME SPOTS HAVING A HARD FREEZE. ALONG THE ESCARPMENT AND BETWEEN THE INTERSTATE 35 AND INTERSTATE 10 CORRIDORS EAST OF SAN ANTONIO...SOME LOW LYING SPOTS WILL BE NEAR OR SLIGHTLY BELOW FREEZING. TXZ171>173-184>194-204>209-223-260800- /O.NEW.KEWX.FZ.W.0002.130326T0800Z-130326T1400Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-GONZALES- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...GONZALES 327 PM CDT MON MAR 25 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...LOWS 26 TO 31 DEGREES * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO TENDER PLANTS AND VEGETATION THAT MAY HAVE BEEN PLANTED DURING THE EARLIER WARM WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
256 WWUS74 KEWX 260848 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT TUE MAR 26 2013 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE TEXAS HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .A COMBINATION OF LIGHT WINDS...COLD DRY AIR AND MOSTLY CLEAR SKIES HAS RESULTED IN WELL BELOW NORMAL TEMPERATURES THIS MORNING. FREEZING TEMPERATURES WERE OCCURRING ACROSS MUCH OF THE HILL COUNTRY THIS MORNING WITH SOME SPOTS EXPECTED TO RECEIVE A A HARD FREEZE. ALONG THE ESCARPMENT AND BETWEEN THE INTERSTATE 35 AND INTERSTATE 10 CORRIDORS EAST OF SAN ANTONIO...SOME LOW LYING SPOTS WILL BE AT OR SLIGHTLY BELOW FREEZING. TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE TO ABOVE FREEZING BY 9 AM. A WARMING TREND IS EXPECTED OVER THE NEXT SEVERAL DAYS. TXZ171>173-184>194-204>209-223-261400- /O.CON.KEWX.FZ.W.0002.000000T0000Z-130326T1400Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-GONZALES- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART... LA GRANGE...GONZALES 348 AM CDT TUE MAR 26 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS 26 TO 32 DEGREES * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO TENDER PLANTS AND VEGETATION THAT MAY HAVE BEEN PLANTED DURING THE EARLIER WARM WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 25, 12:47 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 25, 12:47 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1247 PM CDT MON MAR 25 2013 .DISCUSSION... SEE AVIATION FOR 18Z TAFS. && .AVIATION... VFR CONDITIONS WITH UNLIMITED CIGS AND VSBYS WILL CONTINUE AT ALL TERMINALS THE NEXT 24 HOURS...AS A DRY SFC RIDGE OF HIGH PRESSURE CONTINUES ACROSS SOUTH CENTRAL TEXAS. THE SFC RIDGE WILL SLOWLY WEAKEN ON TUESDAY AFTERNOON...AS THE SFC HIGH MOVES EAST AND LOW PRESSURE BEGINS TO INCREASE OVER WEST TEXAS AGAIN. A FEW SCT HIGH CIRRUS CLOUDS WILL MOVE ACROSS THE AREA FROM THE WEST ON TUESDAY. NE WINDS AT 10 TO 15 KTS VCNTY OF KAUS TO KSAT WILL CONTINUE THIS AFTERNOON BECOMING N TO NE AT 5 KNOTS OR LESS TONIGHT. IN VCNTY OF KDRT THE WINDS THIS AFTERNOON AND TONIGHT WILL BE E TO SE AT 5 TO 10 KNOTS. BY TUESDAY WINDS WILL BECOME E TO SE NEAR 10 KNOTS VCNTY OF KAUS TO KSAT AND SE AT 10 TO 15 KNOTS VCNTY OF KDRT. && .PREV DISCUSSION... /ISSUED 916 AM CDT MON MAR 25 2013/ UPDATE... AFTER MANY LOW LYING SPOTS IN THE HILL COUNTRY DIPPED BELOW FREEZING EARLY THIS MORNING...ALL AREAS NOW HAVE TEMPERATURES ABOVE FREEZING. AS A RESULT...THE FREEZE WARNING IS CANCELLED SINCE TEMPERATURES WILL CONTINUE TO RISE. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. A FREEZE WARNING MAY HAVE TO BE ISSUED FOR LATE TONIGHT INTO EARLY TUESDAY AS SOME SPOTS MAY DIP BELOW FREEZING FOR A FEW HOURS JUST BEFORE SUNRISE ON TUESDAY. PREV DISCUSSION... /ISSUED 657 AM CDT MON MAR 25 2013/ AVIATION... VFR FLYING CONDITIONS AT ALL TERMINALS FOR THE NEXT 24 HOURS. WINDS WILL INCREASE TO 10 TO 15 KTS LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE FALLING OFF THIS EVENING. PREV DISCUSSION... /ISSUED 329 AM CDT MON MAR 25 2013/ SHORT TERM (TODAY THROUGH TUESDAY)... COOL DRY SURFACE RIDGE OVER S CENTRAL TX TODAY AND TONIGHT WILL SLIDE EAST TUESDAY. THEREFORE CONTINUED UNSEASONABLY COOL FOR THE NEXT COUPLE DAYS WITH LARGE DIURNAL VARIATION IN TEMPERATURES OF 30-35 DEGREES. AFTER HIGHS IN THE UPPER 50S TO LOW-MID 60S TODAY... WILL SEE FREEZING TO NEAR FREEZING TEMPERATURES AGAIN TONIGHT ACROSS THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TX. THE WARMING TREND WILL BEGIN TUESDAY AS THE SURFACE RIDGE SLIPS EAST AND WARMER S-SELY BREEZES RETURN OFF THE GULF. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... WESTERLY FLOW ALOFT FOR THE REMAINDER OF THE WEEK WILL RESULT IN A CONTINUE WARMING/MOISTENING TREND AS SLY WINDS PREVAIL OFF THE GULF. ALONG WITH THE INCREASED LOW LEVEL MOISTURE...WILL COME LOW RAIN CHANCES LATER IN THE WEEK. INITIALLY WILL SEE SOME WARM AIR ADVECTION DRIZZLE/SHOWERS ACROSS THE CENTRAL/EASTERN CWA THURSDAY. THEN BETTER CHANCES FOR DEEP CONVECTION FRI-SAT-SUN WITH ISOLATED TO SCATTERED SHOWERS/STORMS AS MINOR WESTERLIES DISTURBANCES INTERACT WITH THE MOIST LOW LEVEL SLY FLOW. FOR NOW HAVE GONE WITH SILENT 10 PERCENT POPS FOR SUNDAY NIGHT-MONDAY AS LONG RANGE MODELS SHOW A SHORT WAVE RIDGE OVER TX. OUTLOOK FOR NEW DAY 7 AND DAY 8(MONDAY-TUESDAY)... AN UPPER TROF EJECTING OUT OF THE SRN ROCKIES MONDAY NIGHT INTO TUESDAY COULD BRING INCREASED RAIN CHANCES AND THE NEXT COLD FRONT INTO THE REGION. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TUESDAY AFTERNOON MAINLY DUE TO LOW RELATIVE HUMIDITIES. HOWEVER COULD SEE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS OVER THE RIO GRANDE PLAINS TUESDAY AFTERNOON AS SELY 20-FOOT WINDS INCREASE TO NEAR 15 MPH. INCREASING SLY WINDS AND GULF MOISTURE TUESDAY NIGHT INTO THE REMAINDER OF THE WEEK WILL RESULT IN HIGHER HUMIDITIES WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 36 65 42 74 54 / 0 0 0 - 10 AUSTIN BERGSTROM INTL AIRPORT 28 64 34 74 51 / 0 0 0 - 10 NEW BRAUNFELS MUNI AIRPORT 31 66 38 73 53 / 0 0 0 - 10 BURNET MUNI AIRPORT 32 64 40 72 53 / 0 0 0 - 10 DEL RIO INTL AIRPORT 40 68 50 75 59 / 0 0 0 0 10 GEORGETOWN MUNI AIRPORT 30 64 37 73 52 / 0 0 0 - 10 HONDO MUNI AIRPORT 31 68 39 74 53 / 0 0 0 - 10 SAN MARCOS MUNI AIRPORT 32 65 37 73 53 / 0 0 0 - 10 LA GRANGE - FAYETTE REGIONAL 32 64 39 73 54 / 0 0 0 - 10 SAN ANTONIO INTL AIRPORT 34 66 42 72 56 / 0 0 0 - 10 STINSON MUNI AIRPORT 34 67 42 72 55 / 0 0 0 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08/05 SYNOPTIC/GRIDS...04/01 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Mar 25, 9:19 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 AM CDT MON MAR 25 2013 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 919 AM CDT MON MAR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS FOR ALL OF SOUTH CENTRAL TEXAS THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FREEZING TEMPERATURES ARE LIKELY AGAIN TUESDAY MORNING OVER THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS. FIRE WEATHER CONDITIONS WILL BE ELEVATED DUE TO LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS TUESDAY AFTERNOON AND MAY BE NEAR CRITICAL OVER THE RIO GRANDE PLAINS WITH BREEZY WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.